Anxiety Community
Depakote withdrawal
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Depakote withdrawal

Are there any known withdrawal side effects from being gradually weaned off of Depakote after taking 500 mg 3 times a day for 3 years to treat viral ensephalitis?  I have experienced anxiety attacks and am now on 10 mg of Paxil a day.  When will the medications stop?
Related Discussions
5 Comments Post a Comment
Blank
370181_tn?1408130715
What I know about Depakote you could fit on the head of a pin...........but I do know that you can develope a physical dependency after extended use, which I think three years qualifies you for. I also know that you cannot abruptly stop this medication. But you probably know all that and it wasn't your question. You wanted to know if there were any known w/d side effects from gradually being weaned off this med.
I, personally, don't know the answer to that. But it sounds to me like you are being weaned under the supervision of your doctor, which is the ONLY way you should attempt this, and your doctor would be (or should be) the one who can answer these questions with any authority. If anxiety IS one of the side effects, again it sounds like your doctor is addressing that issue with you. If you feel the anxiety is not being controlled, it is your doctor who needs to be made aware of this. Perhaps a simple dosage change will ease your transition. Your question though was when will the medications stop. I know I'm sounding like a broken record here, but it's you and your doctor who need to have a discussion about that. It sounds like you need a set schedule, a time frame, a goal line..........to set your mind at ease. I don't blame you, I would want that as well. Ask your doctor how he sees your progression and his estimation on how long this taper is going to take. Everyone is different and he may not be able to say "it will be over on June 3rd." He will evaluate how YOU are doing and base his answer on that.
You have done everything by the book, following your taper to the letter, so continue to "stay the course" with another visit to your doc for the answers you need.
Best of luck.......and keep your eyes on the finish line!
Peace
Greenlydia  
Blank
Avatar_f_tn
Depakote  is generally a very bad medicine.  Lobbyists, investors, and psychiatrists have personal reasons to keep you on it.  Depakote may cause spinal bifida in an embryo or a fetus.  I surmise it may therefore destroy disks and cartilage in the user.  Coming off of it should be slow.  Coming off of it is ultimately your decision, but keep your family physician informed if an emergency happens.  The withdrawal may be painful but endure.
Blank
Post a Comment
To
Recent Activity
1236893_tn?1408490528
Blank
gymdandee Great Comment
10 hrs ago
Avatar_f_tn
Blank
remar commented on Doctors Appt.
10 hrs ago
Avatar_f_tn
Blank
allinblack commented on Tramadol & Ultram...
11 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN